Commutativity Criteria in Banach Algebras

C. R. Math. Rep. Acad. Sci. Canada Vol. 37 (3) 2015, pp. 89-93
(Received: 2014-05-30 , Revised: 2014-11-10)

Cheikh O. Hamoud,Department of Mathematics and Science, Ajman University of Science and Technology,
Ajman Campus, United Arab Emirates; e-mail: c.hamoud@ajman.ac.ae

Abstract/Résumé:

We consider complex Banach algebras satisfying the condition \(\displaystyle (xy)^k=x^ky^k\) for all \(x\,,\,y\,\) in the algebra where \(k\) is an integer \((k\geq 2)\).

We show that for \(k=2\) and \(k=3\), this condition yields commutativity in unital Banach algebras. For higher values of \(k\), commutativity is obtained for semi-simple algebras and the conclusions are quite similar to the ones in Cheikh 1995.

The extension of the results to wider classes of algebras is also considered.

Nous considérons des algèbres de Banach complexes vérifiant la condition \(\displaystyle (xy)^k=x^ky^k\) pour tout \(x\,,\,y\,\) dans l’algèbre, \(k\) étant un entier \((k\geq 2)\).

Nous montrons que pour \(k=2\) et \(k=3\), cette condition entraine la commutativité dans les algèbres de Banach unitaires. Pour les valeurs plus elevées de \(k\), la commutativité est établie dans les algèbres semi-simples avec des résultats similaires à ceux obtenus dans Cheikh 1995.

L’extension des résultats à d’autres classes d’algèbres topologiques est également considérée.

Keywords: Banach algebra, commutativity, radical, spectral radius

AMS Subject Classification: Representations of topological algebras, General theory of commutative topological algebras 46H15, 46J05

PDF(click to download): Commutativity Criteria in Banach Algebras

Full Text Pdfs only available for current year and preceding 5 blackout years when accessing from an IP address registered with a subscription. Historical archives earlier than the 5 year blackout window are open access.